our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > General Discussion
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

General Discussion Open discussion about Paxil, Paxil Withdrawal, successes and progress, good stories and bad, with and without.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 04-21-2012, 02:08 PM   #1
klm207
 
Join Date: Dec 2011
Posts: 11
Paxil side-effects after long-term use

Hi All

I have a quick question that I'd really appreciate some thoughts on. Is it possible to only start getting serious side-effects from paxil after 12 years of use?

I have been on 20mg of paxil for 12 years and from the start suffered the following - lethargy, night sweats, weight gain and lack of concentration. However, in the last 6 months have started to have strange neurological symptoms (pins and needles, numbness) and widespread pain (nerve, muscle).

After countless tests and doctors' opinions, no one has any idea what is causing this.

My question is, is it at all feasible that I'm having an SSRI reaction after so many years of use with only mild side-effects?

Since the bad symptoms started I've also started a paxil taper. Currently on 10mg down from 20mg doing the 10% method. Emotionally I'm feeling positive about my withdrawal progress, but the neuro issues and muscle spasms are getting worse.

Many thanks for any thoughts, I'm getting desperate for an explanation to my suffering, and I'd love to know if anyone thinks paxil could be it!
klm207 is offline   Reply With Quote
Old 04-21-2012, 02:12 PM   #2
LCrawford67
Moderator
"Freakishly Optimistic"
 
LCrawford67's Avatar
 
Join Date: Mar 2006
Location: Ohio
Posts: 34,675
Re: Paxil side-effects after long-term use

It's hard to say. You've been on for 12 years, but you're also 12 years older and whether you're on an SSRI or not, things happen. You may have something pinched, or pressing on a nerve and no doctor can tell you what actually causes it, it's just part of life. All that being said, fibromyalgia type pain is something we commonly see with AD use.

I've been off of Paxil over four years and was on it for 10. Over the past 2-3 years I've experienced many of the things you're describing and while there's no exact cause for it, I do have bone spurs and some pinched nerves.
__________________
aka LC
aka Laurie C.


Paxil, 20 mg since 1997, for IBS
Two unsuccessful attempts to quit.
Started tapering 11/27/06
PAXIL FREE 12/29/07


Today is the best day, EVER!
LCrawford67 is offline   Reply With Quote
Old 04-21-2012, 04:48 PM   #3
Backtopaxil
 
Backtopaxil's Avatar
 
Join Date: Dec 2011
Posts: 1,323
Re: Paxil side-effects after long-term use

Similar story here.

I was on paxil for 8 1/2 years and issues were very insignificant. One thing I started to notice was this "little" current" inside my legs, never gave it much thought. Then I decided to drop, later reinstante and all physical symptoms broke loose.

I have been experiencing muscle spasm, cramps and pain in my thighs and hips. When I started tapering I started having lots of nerve twicthes which have diminished. BUt some can be quite awful. I had all tests and no issues so it must be paxil related. Just took me like 3 months to figure it out...

Currently I am at 10mg and tapering off.
__________________
Started April /03-Jul 30/11 10 mg Paxil
2nd Paxil Tapering
Off as of May 28th, 12


"This will take time but it will happen!"
"I've been shouting: it takes at LEAST a year " -- Ariella
"If I am going to suffer, at least I will be Paxil free" -- me!



Backtopaxil is offline   Reply With Quote
Old 10-24-2012, 09:48 AM   #4
Socal
 
Join Date: Oct 2012
Posts: 1
Re: Paxil side-effects after long-term use

Quote:
I have been on 20mg of paxil for 12 years and from the start suffered the following - lethargy, night sweats, weight gain and lack of concentration. However, in the last 6 months have started to have strange neurological symptoms (pins and needles, numbness) and widespread pain (nerve, muscle).
I am experiencing EXACTLY the same thing after being on 40mg a day for the past 12 years too! I can't believe it! I recently was given an MRI to see if I had MS. Results came back negative (thank God) but still don't know what the symptoms came from. Any more Info?
Socal is offline   Reply With Quote
Old 10-24-2012, 06:38 PM   #5
NewQuestions
 
Join Date: Jan 2009
Posts: 331
Re: Paxil side-effects after long-term use

Its possible you are experiencing "poop out" where the drug is no longer as effective and starts causing other sideeffects not experienced earlier. I experienced something similar after 7 years on zoloft. I rotated through other SSRIs looking for relief but ultimately decided it was doing more harm than good and decided to go off of them. I wish I went off of them right at poopout because I think I did more damage.
__________________
Drug history: Started Zoloft (200 mg) in 1993, experienced major change in side effects (beginning of poop out) in 2003, cycled through every other antidepressant available for the next 5 years looking for relief but they made me worse; last dose of an SSRI (Effexor) was in November 1997, last dose of an antidepressant (Parnate) was in December 2008 and last dose of a benzo (Ativan) was in February 2009.
NewQuestions is offline   Reply With Quote
Old 10-25-2012, 10:44 AM   #6
Brassmonkey
 
Brassmonkey's Avatar
 
Join Date: Oct 2011
Location: California
Posts: 3,846
Re: Paxil side-effects after long-term use

SoCal--you sound like your where I was when I started my taper a year ago. Your not in poop out but the drugs are starting to cause other problems. Good thing is that they will go away if you continue to taper off.
__________________
AKA Tom

1994 started 20mg Paxil,1999 30mg,2005 40mg
2010 pooped out
09/2011 CTed from 15oz vodka a night
09/2011 dropped to 36mg
06/2012 dropped to 19mg (past halfway point)
01/2013 dropped to 11.1mg
03/2013 dropped to 10.0mg
01/2014 dropped to 5.4mg
02/2014 dropped to 4.9mg
03/2014 dropped to 4.4mg

"Find a place inside where there is joy, and that joy will burn out the darkness." Joseph Campbell
Brassmonkey is offline   Reply With Quote
Old 10-25-2012, 12:10 PM   #7
Bruno2006
 
Bruno2006's Avatar
 
Join Date: Apr 2011
Posts: 1,304
Re: Paxil side-effects after long-term use

perhaps klm and socal are experiencing poop out as someone else said. Pins/needles is very common in withdrawal, so perhaps in a poop out stage this may also be true.
__________________
2004:Effexor(150mg)
2006: switched to Paxil (40mg)
2008: Fast Paxil taper failed, back on effexor (225mg)
2009: stopped effexor cold turkey because I could not afford it, switched to zoloft (100mg)
2010: Zoloft taper failed, switched to celexa (30mg)
October 2011: Tapered celexa in one week

"Pain in life is inevitable but suffering is not. Pain is what the world does to you, suffering is what you do to yourself. Pain is inevitable, suffering is optional."
Bruno2006 is offline   Reply With Quote
Old 10-25-2012, 12:34 PM   #8
Backtopaxil
 
Backtopaxil's Avatar
 
Join Date: Dec 2011
Posts: 1,323
Re: Paxil side-effects after long-term use

Sorry to say that even after you withdraw some of these symptoms persist. Granted they get better but very slowly.

Please taper slowly and have these checked by a neurologist as well.
__________________
Started April /03-Jul 30/11 10 mg Paxil
2nd Paxil Tapering
Off as of May 28th, 12


"This will take time but it will happen!"
"I've been shouting: it takes at LEAST a year " -- Ariella
"If I am going to suffer, at least I will be Paxil free" -- me!



Backtopaxil is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 04:34 AM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.